Mathematics is beautiful and useful. Students of mathematics learn both how to explore abstract mathematical ideas and also how to solve quantitative problems from the natural and social sciences.

The Mathematics department offers:



Problem of the Week

Each week’s entries will be scored by an illustrious panel of faculty judges. Each week’s winner(s) will get a stylish and prestigious P.O.W. prize button, and the student(s) with the highest score at the end of each semester will win the Paul Mugabi Problem-solving award.

View the current problem of the week

Joint student-faculty publications

  • Article: The minimum size of signed sumsets, Electronic Journal of Combinatorics 22 (2015), #P2.50. by Bela Bajnok and Ryan Matzke

  • Article: Primes and Involutions of Z_n^+, Involve 8 (2015), 653-663. by Karenna Genzlinger and Keir Lockridge, Sophie Germain

  • Article: A State-Dependent Delay Equation with Chaotic Solutions, Electronic Journal of Qualitative Theory of Differential Equations (2019), No. 22, 1-20, by Benjamin B. Kennedy, Yiran Mao, and Erik Wendt

Colloquium Series

Every semester the Mathematics Department hosts a series of lectures about various topics.

View past presentations

Draw the Lines Event